How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ed Wilfong Your Own Question
Dr. Ed Wilfong
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience:  Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
25396616
Type Your Mental Health Question Here...
Dr. Ed Wilfong is online now
A new question is answered every 9 seconds

I have been taking Prozac for 20 years, most recent years in

Customer Question

I have been taking Prozac for 20 years, most recent years in generic form. I was up to 30 mgs of generiac Prozac and 2 weeks ago became clinically depressed. My doc hs uped the dosage to 40 mgs. I've been well for a long time and now have been experiencing this illnes again? Is there a reason?
Submitted: 5 years ago.
Category: Mental Health
Expert:  psychlady replied 5 years ago.

Clinical depression can increase for just about any reason. Depression sometimes has no rhyme or reason. Depression can reappear or increase for no apparent reason. This is common just because a person experiences a mild or severe type of mood disturbance simply because they have the disease. Much like physical ailments it chooses to present itself simply because you suffer from this disorder.

 

It also has been noticed that depression will increase in response to other stressors. This can be stress or life circumstances. When you experience negative life stressors the possibility that your depressive symptoms may reappear are good. Stress from life circumstances such as divorce, job loss, grief, relationship issues, and family issues can increase the likelihood of depression. It requires the management of depression as well as resolving the feelings that go with these problems.

 

You are the best judge of why you are experiencing depression. If you have a chemical imbalance that results from depression you may not need a life stressor to experience an increase in symptoms. It is important for you to maintain a contact with treatment whether that is medication or counseling so that when it appears you are already connected. If you find that medication is not enough then you should engage in a therapeutic process so that you do not depend totally on medication.

 

Hope this is helpful = please press accept

Expert:  Dr. Ed Wilfong replied 5 years ago.
Many times a specific anti-depressant becomes ineffective over time, called "poop-out". The first try is to increase dose, which has already failed. The second try is to change medications to something similar. That is often effective.
Dr. Ed Wilfong, Psychologist
Category: Mental Health
Satisfied Customers: 1528
Experience: Twenty-five years treating all ages; Specialities: psychopharmacology & diagnosis, MMPI-2, testing.
Dr. Ed Wilfong and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions